Alert archive / Florida / Wind Advisories in 2019

Wind Advisory 1, NWS Tallahassee, FL

January 19, 20198 counties in Florida

NWS Tallahassee, FL issued this wind advisory at Jan 19, 2019, 2:09 AM CST for 8 counties in Florida. It took effect at Jan 19, 2019, 3:00 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 19, 2019, 2:09 AM CST (08:09 UTC)
In effect from
Jan 19, 2019, 3:00 PM CST
Expired
Jan 20, 2019, 6:00 AM CST
In force
15 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Dixie County, FL, Franklin County, FL, Gulf County, FL, Jefferson County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL

The radar

The Tallahassee radar (KTLH), 44 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.2 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2019-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 82 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2019-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
82 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
647 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

369 
WWUS72 KTAE 190809
NPWTAE

URGENT - WEATHER MESSAGE
National Weather Service Tallahassee FL
309 AM EST Sat Jan 19 2019


FLZ108-112-114-115-118-127-128-134-200000-
/O.NEW.KTAE.WI.Y.0001.190119T2100Z-190120T1200Z/
South Walton-Coastal Bay-Coastal Gulf-Coastal Franklin-
Coastal Jefferson-Coastal Wakulla-Coastal Taylor-Coastal Dixie-
Including the cities of Sandestin, Santa Rosa Beach, 
Turquoise Beach, Bunker, Freeport, Portland, Port Washington, 
Panama City, Callaway, Cairo, Lynn Haven, Southport, Vicksburg, 
Magnolia Beach, Oak Grove, Odena, Port St. Joe, White City, 
Beacon Hill, Overstreet, Saint Joe Beach, Apalachicola, 
Apalachicola Airport, Bay City, Tilton, Creels, Hays Place, 
High Bluff, Buckhorn, Medart, Panacea, Sopchoppy, Port Leon, 
Saint Marks, Spring Creek, Adams Beach, Blue Springs, 
Cedar Island, Dekle Beach, Fish Creek, Howell Place, 
Yellow Jacket, Horseshoe Beach, Jena, Shired Island, and Suwannee
309 AM EST Sat Jan 19 2019 /209 AM CST Sat Jan 19 2019/

...WIND ADVISORY IN EFFECT FROM 4 PM EST /3 PM CST/ THIS
AFTERNOON TO 7 AM EST /6 AM CST/ SUNDAY...

The National Weather Service in Tallahassee has issued a Wind
Advisory, which is in effect from 4 PM EST /3 PM CST/ this
afternoon to 7 AM EST /6 AM CST/ Sunday. 

* TIMING and LOCATIONS...This afternoon through tonight for areas
  directly along the Gulf Coast. 

* WINDS...Sustained winds of 25 to 30 MPH with gusts up to 35 MPH.

* IMPACTS...Any light weight objects that are not secure may be
  blown around. Driving conditions for high profile vehicles may 
  become dangerous. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
1 follow-up statement
175 
WWUS72 KTAE 192026
NPWTAE

URGENT - WEATHER MESSAGE
National Weather Service Tallahassee FL
326 PM EST Sat Jan 19 2019

FLZ108-112-114-115-118-127-128-134-201200-
/O.CON.KTAE.WI.Y.0001.190119T2100Z-190120T1200Z/
South Walton-Coastal Bay-Coastal Gulf-Coastal Franklin-
Coastal Jefferson-Coastal Wakulla-Coastal Taylor-Coastal Dixie-
Including the cities of Sandestin, Santa Rosa Beach, 
Turquoise Beach, Bunker, Freeport, Portland, Port Washington, 
Panama City, Callaway, Cairo, Lynn Haven, Southport, Vicksburg, 
Magnolia Beach, Oak Grove, Odena, Port St. Joe, White City, 
Beacon Hill, Overstreet, Saint Joe Beach, Apalachicola, 
Apalachicola Airport, Bay City, Tilton, Creels, Hays Place, 
High Bluff, Buckhorn, Medart, Panacea, Sopchoppy, Port Leon, 
Saint Marks, Spring Creek, Adams Beach, Blue Springs, 
Cedar Island, Dekle Beach, Fish Creek, Howell Place, 
Yellow Jacket, Horseshoe Beach, Jena, Shired Island, and Suwannee
326 PM EST Sat Jan 19 2019 /226 PM CST Sat Jan 19 2019/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST /6 AM CST/
SUNDAY...

* TIMING and LOCATIONS...through tonight for areas directly along
  the Gulf Coast. 

* WINDS...Sustained winds of 25 to 30 MPH with gusts up to 35 
  MPH.

* IMPACTS...Any light weight objects that are not secure may be 
  blown around. Driving conditions for high profile vehicles may 
  become dangerous. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 26 to 39 mph or
gusts of 40 to 57 mph are expected. Winds this strong can make 
driving difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this wind advisory went out at Jan 18, 11:53 PM CST, 2 hours 16 minutes earlier.

Area forecast discussion, Jan 18, 11:53 PM CST, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1253 AM EST Sat Jan 19 2019

.AVIATION...
[Through 06Z Sunday]

Tricky set of TAFs this evening. Patchy LIFR-IFR cigs and vsbys
across areas north and west of a line from Shell Point, FL to
Valdosta, GA. These conditions are expected to worsen over the
next couple hours. Around 12-15Z, there may be a brief break to
VFR conditions, but then this afternoon-evening, a line of strong
to severe storms will make its way across the area. These storms
will bring back IFR-LIFR cigs and vsbys along with strong south-
southwest winds. With a strong low level jet moving in, low level
wind shear is likely at most terminals Saturday afternoon and
evening, though it's too early to put specific details in this TAF
package.

&&

.PREV DISCUSSION [750 PM EST]...

.NEAR TERM [Through Tonight]...

A few remaining showers will continue to move from west to east
across the Florida Big Bend and south central Georgia through this
evening. Otherwise, it will be cloudy with patchy fog overnight. A
deepening upper trough and surface cold front will move into the
Lower Mississippi River Valley but rain associated with this system
should hold off until after daybreak. It will be mild with lows in
the lower to mid 50s inland and near 60 along the coast.

.SHORT TERM [Saturday Through Sunday Night]...

Shortwave lifts across the Midwest on Saturday with a cold front
pushing into the southeast. Precipitation chances will quickly
ramp up for Saturday afternoon and the first half of Saturday
night. As a line of showers and thunderstorms move through and
while instability is marginal with around 500 J/kg of CAPE, there
is plenty of shear with 30-35 knots 0-1km shear and around 60
knots of 0-6km shear and thus a few severe storms will be possible
Saturday afternoon into Saturday night. With the strong winds
associated with this system, damaging winds will be the primary
threat, although a tornado or two are possible. SPC continues to
show the CWA in marginal risk with the slight risk touching
western border.

Behind the front, precipitation will quickly diminish on Sunday.
Temperatures will drop behind the front with highs on Sunday only
reaching the upper 40s to mid 50s and lows below freezing for much
of the area Monday morning.

Surf heights will increase for Saturday into Sunday and while
close to high surf advisory conditions, given borderline
conditions, will hold off on any advisory for now.

.LONG TERM [Monday Through Friday]...

Weekend cold front will be well west of the CWA by the start of the
long term with high pressure building in for Monday. As the surface
high slides east and winds become southerly, low end rain chances
will return to the forecast on Tuesday for the western portion of
the CWA. Another front will push into the southeast mid-week with a
Gulf low developing along the boundary. This will bring high PoPs
back for Wednesday into Thursday. Highs will begin in the 50s, well
below normal, on Monday but increase back into the 60s for mid-week
ahead of the next system.

.MARINE...

Winds and seas will increase for Saturday and Sunday as a front
moves through this weekend. Have issued a Small Craft Advisory for
tomorrow, followed by a Gale Watch which begins Saturday night.
Winds and seas will fall below advisory level early Monday
morning before an increase again next week before the next front.

.FIRE WEATHER...

Widespread wetting rains and a chance of thunderstorms Saturday
with a drying trend taking hold on Sunday with the passage of a
cold front. Hazardous fire weather conditions are not expected.

.HYDROLOGY...

Widespread rain will return to the area Saturday with rainfall
amounts of 0.5 to 1 inches. These amounts are not expected to push
any rivers back into flood stage, although a few river points
remain in minor flood or action stage.

With the strong, southerly flow this weekend, a coastal flood
threat exists in Apalachee Bay with around 1.5 to 2.5 feet of
inundation possible along the immediate coast Saturday night.
There still is the potential for this to change if the timing of
the system changes.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   74  43  53  31  55 /  70  90  10   0   0
Panama City   70  42  52  34  54 /  80  70  10   0   0
Dothan        72  38  49  29  51 /  80  60  10   0   0
Albany        73  43  51  30  51 /  60  90  10   0   0
Valdosta      73  46  54  31  52 /  30  90  10   0   0
Cross City    74  49  56  33  56 /  30  90  10   0   0
Apalachicola  70  44  54  35  54 /  70  80  10   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...Small Craft Advisory from 4 PM this afternoon to 4 PM EST Sunday
     for Apalachee Bay or Coastal Waters From Keaton Beach to
     Ochlockonee River FL out to 20 Nm-Coastal waters from
     Suwannee River to Keaton Beach FL out 20 NM.

     Gale Watch from this afternoon through Sunday afternoon for
     Coastal Waters From Ochlockonee River to Apalachicola Fl
     out to 20 Nm-Coastal waters from Mexico Beach to
     Apalachicola FL out 20 NM-Coastal waters from Mexico Beach
     to Okaloosa Walton County Line FL out 20 NM-Waters from
     Suwannee River to Apalachicola FL from 20 to 60 NM-Waters
     from Apalachicola to Mexico Beach FL from 20 to 60 NM-
     Waters from Mexico Beach to Okaloosa Walton County Line FL
     from 20 to 60 NM.

     Small Craft Advisory from 10 AM this morning to 4 PM EST this
     afternoon for Coastal Waters From Ochlockonee River to
     Apalachicola Fl out to 20 Nm-Coastal waters from Mexico
     Beach to Apalachicola FL out 20 NM-Coastal waters from
     Mexico Beach to Okaloosa Walton County Line FL out 20 NM-
     Waters from Suwannee River to Apalachicola FL from 20 to 60
     NM-Waters from Apalachicola to Mexico Beach FL from 20 to
     60 NM-Waters from Mexico Beach to Okaloosa Walton County
     Line FL from 20 to 60 NM.

&&

NEAR TERM...Barry
SHORT TERM...Fieux
LONG TERM...Fieux
AVIATION...Nguyen
MARINE...Fieux
FIRE WEATHER...LF
HYDROLOGY...Fieux

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 2:09 AM CSTRip Current StatementTAEBay, Franklin, Gulf, Walton49 hr
Jan 19, 2:09 AM CSTHigh Surf AdvisoryTAEBay, Gulf, Walton40 hr
Jan 19, 2:10 AM CSTGale WarningTAE34 hr
Jan 19, 2:10 AM CSTSmall Craft AdvisoryTAE13 hr
Jan 19, 2:22 PM CSTCoastal Flood AdvisoryTAEDixie, Franklin, Jefferson, Taylor, Wakulla13 hr
Jan 19, 3:24 PM CSTSpecial Marine WarningTAE2 hr
Jan 19, 4:27 PM CSTSpecial Weather StatementTAEHolmes, Walton63 min
Jan 19, 4:56 PM CSTSpecial Weather StatementTAEBay49 min
Jan 19, 5:21 PM CSTSpecial Marine WarningTAE84 min
Jan 19, 5:24 PM CSTSevere Thunderstorm WarningTAEBay, Walton, Washington66 min

Nearby

Wind Advisories in Florida, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.